Ohio, 2005Hail and Damaging Winds in Ohio, September 19, 2005
September 19, 2005 · NWS ILN · 5 events in 5 counties and zones
3 thunderstorm wind, 2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $9,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Sep 19, 7:29 PM EST, 46 minutes earlier.
Area forecast discussion, Sep 19, 7:29 PM EST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
829 PM EDT MON SEP 19 2005
.SHORT TERM (TONIGHT)...
SHORTWAVE OVER THE UPPER MS VALLEY TO TRACK EWD THRU GREATLAKES
TNGT/TUE. COLD FRONT STRETCHES FROM LOWER MI THRU NRN ILLINOIS ON
INTO THE CENTRAL PLAINS. STG TO SVR STORMS HAVE DEVELOPED ALONG AND
AHD OF THIS FRONT IN THE MODERATELY UNSTBL AMS. EXPECT SOME
WEAKENING OF THESE STORMS WITH LOSS OF HEATING BUT DYNAMICS STILL
IMPRESSIVE. RIGHT REAR QUAD OF 300MB JET SWINGS ACROSS WITH FROPA
PROVIDING AXIS OF UPPER DIV. HAVE INCREASED POPS TO CATAGORICAL
IN ALL BUT THE SE AND ADJUSTED TIMING. ALSO MENTIONED GUSTY WINDS
IN THESE STORMS IN NW SECTION OF FA.
&&
.PREVIOUS DISCUSSION...
(ISSUED 745 PM EDT MON SEP 19 2005)
AVIATION (00Z-00Z)...
SHORTWAVE OVER THE UPPER MS VALLEY TO TRACK EWD THRU GREATLAKES
TNGT/TUE. MODELS SHOWING THAT THIS SYSTEM IS ACTUALLY SPLIT WITH
SRN PORTION OF TROF LAGGING. COLD FRONT STRETCHES FROM LOWER MI
THRU NRN ILLINOIS ON INTO THE CENTRAL PLAINS. NRN PORTION OF
THIS FRONT ACRS THE GREAT LAKES TO PUSH EWD FASTER THAN SRN
PORTION. GFS SOLN WAS SHOWING THIS SOLN AND 18Z ETA ALSO DEPICTS
THIS SCENARIO WITH THE FRONT BECOMING MORE E-W THRU SRN OH ERLY
TUE. STG TO SVR STORMS HAVE DEVELOPED ALONG AND AHD OF THIS
FRONT IN THE MODERATELY UNSTBL AMS. EXPECT SOME WEAKENING OF
THESE STORMS WITH LOSS OF HEATING BUT DYNAMICS STILL IMPRESSIVE.
RIGHT REAR QUAD OF 300MB JET SWINGS ACROSS WITH FROPA PROVIDING
AXIS OF UPPER DIV BTWN 06Z AND 12Z. HAVE FOLLOWED TIMING CLOSE
TO 18Z ETA SOLN AND KEPT BKN MVFR LOW CLDS FOR A BRIEF PD IN THE
WAKE OF THE FRONT EARLY TUE WITH VFR CONDITIONS DVLPG AS SFC
HI PRESSURE BLDS IN.
(ISSUED 321 PM EDT MON SEP 19 2005)
SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...
CURRENT SURFACE ANALYSIS DEPICTS HIGH PRESSURE CENTERED OVER
CENTRAL PENNSYLVANIA. LOW PRESSURE WAS LOCATED ACROSS EASTERN
WISCONSIN...WITH ASSOCIATED COLD FRONT TRAILING SOUTHWEST INTO
OKLAHOMA. CONVECTION DEVELOPING ALONG COLD FRONT AT THIS TIME.
MODELS DID NOT HANDLE EARLIER CONVECTION NEAR WARM FRONT EARLIER
TODAY...SO MODEL CONFIDENCE IS NOT HIGH. COLD FRONT WILL PUSH
INTO NORTHERN CWA AROUND 06Z AND CLEAR MOST OF THE CWA AROUND
12Z. LOW LEVEL JET AND BEST FORCING MOVE ACROSS THE AREA AROUND
06Z ALSO. HIGH PRESSURE BUILDS IN QUICKLY BEHIND THE FRONT SKIES
WILL GRADUALLY CLEAR AS THE DAY PROGRESSES ON TUESDAY. HAVE NOT
STRAYED TOO FAR FROM GUIDANCE TEMPERATURES.
(ISSUED 321 PM EDT MON SEP 19 2005)
LONG TERM (WEDNESDAY THROUGH MONDAY)...
MODELS CONSISTENT WITH HIGH PRESSURE ON WEDNESDAY INTO THURSDAY SO
KEPT EARLY PART OF LONG TERM DRY. FRONT WILL REQUIRE CHANCE POPS
FRIDAY AND SATURDAY. WENT WITH DRY FORECAST SUNDAY WITH FRONT
PROGGED TO LIFT NORTH LEAVING ILN IN THE WARM SECTOR. FRONT SAGGING
BACK SOUTH ON MONDAY CALLS FOR CHANCE POPS AGAIN.
EXPECT TEMPS TO REMAIN ABOVE NORMAL...THOUGH GENERALLY NOT QUITE AS
HIGH AS MEX GUIDANCE...WHICH DOES NOT SEEM TO TAKE INTO ACCOUNT THAT
WE ARE NO LONGER EXPERIENCING MID SUMMER SOLAR HEATING AND BOUNDARY
LAYER MIXING.
CONIGLIO
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Sep 19, 4:05 AM EST, 16 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
505 AM EDT MON SEP 19 2005
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-200915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
405 AM EST MON SEP 19 2005 /505 AM EDT MON SEP 19 2005/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...WEST CENTRAL OHIO...SOUTHEAST INDIANA...SOUTHWEST
OHIO...CENTRAL OHIO...NORTHERN KENTUCKY...MIAMI VALLEY OF OHIO...
NORTHEAST KENTUCKY AND SOUTH CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL MOVE THROUGH THE OHIO VALLEY BRINGING WITH IT
STRONG TO SEVERE STORMS TONIGHT. LARGE HAIL AND DAMAGING WINDS
WILL BE THE MAIN THREAT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
TIPTON
Thunderstorm Wind, Darke
- When
- September 19, 8:15 PM EST to 8:19 PM EST
- Where
- Darke County, 2 mi SW of Palestine
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.033, -84.767
Large limbs were downed along Palestine-Hollansburg Road.
Thunderstorm Wind, Miami
- When
- September 19, 8:55 PM EST to 8:59 PM EST
- Where
- Miami County, Tipp City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.967, -84.167
Trees and powerlines were knocked down.
Hail, Clark
- When
- September 19, 9:10 PM EST to 9:14 PM EST
- Where
- Clark County, Springfield
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.917, -83.800
Hail, Madison
- When
- September 19, 9:42 PM EST to 9:46 PM EST
- Where
- Madison County, London
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.883, -83.450
Thunderstorm Wind, Brown
- When
- September 19, 10:40 PM EST to 10:44 PM EST
- Where
- Brown County, Higginsport
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.783, -83.967
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Oregon, September 19 to 20, 2005$1.0 million · 1 event
- Hail in Iowa, September 19, 2005$75,000 · 1.75 in hail · 3 events
- Hail and Damaging Winds in Indiana, September 19, 2005$29,000 · 62 kt wind · 22 events
- Tornado in Illinois, September 19, 2005F1 · 1 event
- Hail and Damaging Winds in Illinois, September 19, 2005$2,000 · 1.75 in hail · 23 events
- Damaging Winds in Indiana, September 19, 20051 injured · $7,000 · 60 kt wind · 4 events
- Hail and Damaging Wind in Missouri, September 19, 20051.75 in hail · 8 events
- Lightning Strikes in California, September 19 to 20, 2005$1,000 · 6 events
- Hail and Damaging Wind in Missouri, September 19, 20052 in hail · 5 events
- Hail in Missouri, September 19, 20052.5 in hail · 5 events
- Hail and Damaging Wind in Illinois, September 19, 2005$11,000 · 1 in hail · 3 events
- Damaging Winds in Missouri, September 19, 200557 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474692, 5474693, 5474694, 5474695, 5474696.